Alert archive / Alabama / Special Weather Statements in 2016

Special Weather Statement, NWS Mobile, AL

April 28, 2016Mobile County, Alabama

NWS Mobile, AL issued this special weather statement at Apr 28, 2016, 10:02 AM CDT for Mobile County, Alabama. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 28, 2016, 10:02 AM CDT (15:02 UTC)
Expired
Apr 28, 2016, 11:00 AM CDT
In force
58 min
Issued by
NWS Mobile, AL

County Mobile County, AL

The radar

The Mobile radar (KMOB), 39 km from the middle of the area, began a volume at 15:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 3.0 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2016-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2595 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2016-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 147 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2595 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
476 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
147 m²/s²
0-3 km storm-relative helicity
209 m²/s²
Significant tornado parameter
1.6
Supercell composite
8.5

Open this sounding in Storm Lab

The text

As transmitted.

851 
WWUS84 KMOB 281502
SPSMOB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1002 AM CDT THU APR 28 2016
 
ALZ265-266-281600-
MOBILE COASTAL AL-BALDWIN COASTAL AL-
1002 AM CDT THU APR 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BALDWIN AND
SOUTHWESTERN MOBILE COUNTIES UNTIL 1100 AM CDT...

AT 1001 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 8 MILES NORTHWEST OF WESTERN DAUPHIN ISLAND TO
13 MILES SOUTHWEST OF CENTRAL DAUPHIN ISLAND TO 26 MILES SOUTHWEST OF
DAUPHIN ISLAND TO 36 MILES SOUTH OF GULF PARK ESTATES. MOVEMENT WAS
EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BAYOU LA BATRE...DAUPHIN ISLAND...CENTRAL DAUPHIN ISLAND...PALMETTO
BEACH...CODEN...WESTERN DAUPHIN ISLAND...EASTERN DAUPHIN ISLAND...EAST
END OF DAUPHIN AND SAND ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

ADDITIONAL STATEMENTS WILL BE ISSUED AS CONDITIONS WARRANT.

&&

LAT...LON 3022 8838 3025 8838 3031 8834 3032 8840
      3034 8840 3035 8839 3038 8841 3039 8841
      3038 8840 3044 8840 3044 8839 3042 8834
      3039 8817 3034 8804 3031 8803 3031 8797
      3024 8779 3022 8778
TIME...MOT...LOC 1501Z 286DEG 29KT 3029 8843 3011 8837 2995 8846 2985
8870

$$

BUTTS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Apr 28, 7:14 AM CDT, 2 hours 48 minutes earlier.

Area forecast discussion, Apr 28, 7:14 AM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
714 AM CDT THU APR 28 2016

.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

&&

.AVIATION...
12Z ISSUANCE...CEILINGS WILL LOWER THROUGH THE EARLY MORNING HOURS AS
A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS OVER SOUTHEAST
MISSISSIPPI MOVES EASTWARD ALONG THE NORTH CENTRAL GULF COAST REGION.
THESE STORMS ARE EXPECTED TO IMPACT THE MOBILE METRO AREA BETWEEN
13Z AND 15Z WITH IFR CEILINGS AND VISIBILITIES...ALONG WITH FREQUENT
LIGHTNING. BRIEF PERIODS OF VERY HEAVY RAINFALL CLOUD RESULT IN
VISIBILITIES IN THE VLIFR CATEGORY IN THAT TIME FRAME. SURFACE WINDS
ARE DIFFICULT TO FORECAST AS NUMEROUS OUTFLOW BOUNDARIES ARE EXPECTED
TO IMPACT THE AREA...BUT SOUTH WINDS OF 10 TO 15 KNOTS WILL PREVAIL
PRIOR TO THE STORMS AND BECOME VARIABLE AS HIGH AS 30 KNOTS AT TIMES.
THIS CLUSTER OF STORMS ARE THEN EXPECTED TO IMPACT THE PENSACOLA
METRO AREA...MAINLY BETWEEN 16Z AND 18Z. SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS WILL THEN OCCUR THROUGH THE AFTERNOON HOURS
BUT NOT BE AS STRONG...WITH MVFR CEILINGS AND VFR TO BRIEF MVFR
VISIBILITIES. /22

&&

.PREV DISCUSSION... /ISSUED 434 AM CDT THU APR 28 2016/

NEAR TERM /NOW THROUGH THURSDAY NIGHT/...SEVERAL UPPER LEVEL
IMPULSES PASSING OVER THE NORTHERN EDGE THE GULF OF MEXICO UPPER
LEVEL RIDGE WILL TRIGGER NUMEROUS SHOWERS AND THUNDERSTORMS TODAY
ACROSS THE FORECAST AREA. THE PRECIPITATION IS EXPECTED TO TAPER OFF
THIS EVENING AS THE UPPER LEVEL RIDGE BUILDS NORTHWARD ACROSS THE
SOUTHEAST STATES. MEANWHILE A SURFACE RIDGE EXTENDING FROM THE
WESTERN ATLANTIC INTO THE EASTERN GULF OF MEXICO WILL WEAKEN AS A
WEAKENING SURFACE LOW OVER THE UPPER MIDWEST MOVES QUICKLY EASTWARD.

THE BEST CHANCE OF HEAVY RAIN TODAY WILL OCCUR FROM SUNRISE THROUGH
THE EARLY AFTERNOON HOURS. THE STRONGEST THUNDERSTORMS WILL BE
PROLIFIC RAIN RATE PRODUCERS...CAPABLE OF HOURLY RAINFALL RATES OF
TWO TO FIVE INCHES. WHILE WIDESPREAD RAINFALL TOTALS WILL GENERALLY
BE FROM ONE-HALF TO ONE INCH...LOCALIZED AREAS AFFECTED BY SEVERAL
OF THESE PASSING THUNDERSTORMS COULD RECEIVE RAINFALL TOTALS OF TWO
TO FOUR INCHES RESULTING MAINLY IN NUISANCE FLOODING...ALTHOUGH AN
ISOLATED INCIDENCE OF FLASH FLOODING WILL DEFINITELY BE POSSIBLE.
GUSTY THUNDERSTORM SURFACE WINDS UP TO 40 MPH WILL ALSO BE POSSIBLE.

HIGH TEMPERATURES TODAY SHOULD REACH THE LOWER 80S...WITH UPPER 70S
ALONG THE IMMEDIATE COAST. LOW TEMPERATURES TONIGHT WILL RANGE FROM
65 TO 69 DEGREES INLAND AREAS...WITH LOWER 70S ALONG THE IMMEDIATE
COAST. /22

SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...LONGWAVE UPPER LEVEL
TROF AXIS OVER THE FOUR CORNERS OF THE DESERT SOUTHWEST FRIDAY
MORNING TAKES ON A NEGATIVE TILT WHILE PIVOTING NORTHEAST ACROSS THE
CENTRAL HIGH PLAINS ON SATURDAY. THIS CAUSES A NET AMPLIFICATION OF A
DOWNSTREAM HIGH LEVEL RIDGE AXIS ACROSS THE SOUTHEAST BY SATURDAY. IN
THE LOWER LEVELS...LOOK TO REMAIN IN A LIGHT SOUTHEAST TO SOUTH FLOW
BETWEEN A WEAK PRESSURE RIDGE TO THE EAST AND LOWER PRESSURES OVER
THE PLAINS. WEAK SURFACE FRONT EXTENDS EASTWARD FROM NORTHERN LOUISIANA
TO CENTRAL GEORGIA ON FRIDAY. SOUTH OF THIS BOUNDARY...A NARROW
STRIP OF DEEP LAYER MOISTURE (PWATS 1.3 TO 1.5 INCHES) IS ALIGNED
OVER THE CENTRAL GULF COAST ON FRIDAY WHICH PROGRESSES NORTHWARD
THROUGH THE COURSE OF THE DAY. THE PASSAGE OF MID LEVEL IMPULSES
EMBEDDED IN THE EVOLVING HIGH LEVEL SOUTHWEST FLOW INTERACTS WITH
THIS MOISTURE AND AS THE AIRMASS DESTABILIZES THROUGH THE COURSE OF
THE DAY WHILE FLOW OFF THE GULF ASCENDS TO THE SOUTH OF THE FRONTAL
ZONE...CONVECTIVE INITIATION REDEVELOPS FRIDAY. RAIN CHANCES DECREASE
THROUGH THE NIGHT FRIDAY NIGHT WITH LOSS OF INSTABILITY. SHORT RANGE
ENSEMBLES INDICATE A GRADUAL INCREASE IN FOG PROBABILITIES LATE
FRIDAY NIGHT...SO WILL MAKE A MENTION OF THIS IN THE MORNING PACKAGE.
FOR SATURDAY...WITH THE HIGH LEVEL RIDGE POSITIONED OVER THE EASTERN
US...THE CENTRAL GULF COAST SEES MORE OF A HIGH LEVEL DIFFLUENT
SOUTHWEST FLOW ALOFT ATOP THE AREA. WITH UPPER LEVEL JET STREAK
DYNAMICS EXPANDING EAST NORTHEAST OUT OF TEXAS...AVAILABILITY OF DEEP
MOISTURE AND DECREASING STABILITY...A SLIGHT CHANCE OF MAINLY
AFTERNOON STORMS IS IN THE FORECAST OVER THE NORTHWEST HALF OF THE
FORECAST AREA. THE POTENTIAL EXISTS FOR STRONG STORMS AT TIMES
CAPABLE OF PRODUCING FREQUENT LIGHTNING...BRIEF STRONG WIND GUSTS AND
LOCALLY HEAVY RAINS. AS FAR AS SEVERE WEATHER BOTH FRIDAY AND
SATURDAY...WEAK WIND PROFILES AND 0-3 KM BULK SHEAR MAGNITUDES LESS
THAN 20 KNOTS WILL KEEP THE THREAT VERY ISOLATED. HIGHS FORECAST IN
THE MID TO UPPER 80S NORTH OF THE COAST WITH LOWER 80S AT THE
BEACHES. OVERNIGHT LOWS MID TO UPPER 60S INTERIOR TO LOWER 70S COAST.
/10

LONG TERM /SUNDAY THROUGH WEDNESDAY/...AN ACTIVE HIGH LEVEL WESTERLY
FLOW KEEPS THE WEATHER PATTERN UNSETTLED FROM TIME TO TIME SUNDAY
THROUGH TUESDAY. ANOTHER FEATURE THAT COMPLICATES THE RAINFALL
FORECAST IN THE OUTLOOK IS A SLOWLY APPROACHING FRONTAL BOUNDARY
WHICH BEGINS TO HANG UP ACROSS THE COAST BY TUESDAY. THE LATEST
FORECAST CALLS FOR THE FRONT TO PUSH SOUTH OF THE AREA BY
WEDNESDAY...WHICH WILL BEGIN TO REDUCE THE RAIN CHANCES. LITTLE
CHANGE IN HIGHS AND LOWS THROUGH MONDAY. HIGHS TRENDING A FEW DEGREES
BELOW CLIMATOLOGY BY TUESDAY AND WEDNESDAY INTO THE MID/UPPER 70S.
OVERNIGHT LOWS COULD DIP DOWN INTO THE UPPER HALF OF THE 50S OVER THE
INTERIOR BY WEDNESDAY MORNING. /10

MARINE...A SURFACE RIDGE EXTENDING FROM THE WESTERN ATLANTIC ACROSS
THE EASTERN GULF OF MEXICO WILL REMAIN LARGELY INTACT AS A PAIR OF
SURFACE LOW PRESSURE AREAS PASS WELL NORTH OF THE AREA. A LIGHT TO
OCCASIONAL MODERATE ONSHORE WIND FLOW WILL PERSIST THROUGH MONDAY.
/22

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/MOB
Hazardous weather outlook, Apr 28, 6:00 AM CDT, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CDT THU APR 28 2016

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-291100-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
600 AM CDT THU APR 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

A FEW STRONG TO MARGINALLY SEVERE STORMS WILL BE POSSIBLE ACROSS THE
AREA...MAINLY THIS MORNING THROUGH MID AFTERNOON. THE STRONGEST
STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING STRONG TO LOCALLY
DAMAGING WIND GUSTS...HAIL UP TO THE SIZE OF QUARTERS... FREQUENT
LIGHTNING AND BRIEF HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED
THROUGH WEDNESDAY.

GMZ630>635-650-655-670-675-291100-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
600 AM CDT THU APR 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA AND THE COASTAL WATERS OF
ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

STRONG THUNDERSTORMS WILL LIKELY MOVE EAST ACROSS THE MARINE
AREA THROUGH THIS AFTERNOON. A FEW STRONG TO MARGINALLY SEVERE
STORMS WILL BE POSSIBLE WITH WIND GUSTS IN EXCESS OF 40 KNOTS...SMALL
HAIL...FREQUENT LIGHTNING AND VERY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 28, 7:22 AM CDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
722 AM CDT THU APR 28 2016

ALZ053-055-281300-
MONROE AL-CLARKE AL-
722 AM CDT THU APR 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR MONROE AND EAST CENTRAL CLARKE
COUNTIES UNTIL 800 AM CDT...

AT 720 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
JACKSON...MOVING NORTHEAST AT 45 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MONROEVILLE...JACKSON...FRISCO CITY...EXCEL...VREDENBURGH...BEATRICE...
WHATLEY...MEGARGEL AND PETERMAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

ADDITIONAL STATEMENTS WILL BE ISSUED BY THE NATIONAL WEATHER SERVICE
IN MOBILE AS CONDITIONS WARRANT.

&&

LAT...LON 3165 8711 3164 8714 3161 8714 3156 8716
      3152 8717 3146 8720 3145 8723 3135 8735
      3132 8765 3137 8785 3148 8791 3150 8791
      3150 8792 3154 8794 3163 8789 3183 8738
      3183 8726
TIME...MOT...LOC 1220Z 243DEG 38KT 3150 8781

BUTTS
Special weather statement, Apr 28, 7:27 AM CDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
727 AM CDT THU APR 28 2016

ALZ058-281300-
CRENSHAW AL-
727 AM CDT THU APR 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CRENSHAW COUNTY UNTIL
800 AM CDT...

AT 726 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LOGAN...OR 9 MILES EAST OF FORT DEPOSIT...MOVING EAST AT 40 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LAPINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

ADDITIONAL STATEMENTS WILL BE ISSUED BY THE NATIONAL WEATHER SERVICE
IN MOBILE AS CONDITIONS WARRANT.

&&

LAT...LON 3183 8645 3184 8644 3186 8645 3196 8645
      3196 8641 3197 8640 3203 8641 3204 8640
      3205 8640 3205 8630 3197 8630 3197 8620
      3196 8619 3193 8618 3189 8617
TIME...MOT...LOC 1226Z 249DEG 36KT 3194 8642

BUTTS
Special weather statement, Apr 28, 8:01 AM CDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
801 AM CDT THU APR 28 2016

ALZ055>057-281400-
BUTLER AL-MONROE AL-CONECUH AL-
801 AM CDT THU APR 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CONECUH...MONROE AND
BUTLER COUNTIES UNTIL 900 AM CDT...

AT 800 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PETERMAN...OR NEAR MONROEVILLE...MOVING EAST AT 40 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GREENVILLE...MONROEVILLE...EVERGREEN...GEORGIANA...MCKENZIE...VREDENBURGH...
BEATRICE...I65 AND AL 10...I65 AND AL 106...I65 AND CR 29...I65 AND AL
83...I65 AND CR 7 AND PETERMAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

ADDITIONAL STATEMENTS WILL BE ISSUED BY THE NATIONAL WEATHER SERVICE
IN MOBILE AS CONDITIONS WARRANT.

&&

LAT...LON 3166 8645 3165 8650 3153 8650 3152 8670
      3144 8670 3143 8667 3140 8666 3153 8758
      3170 8757 3170 8752 3181 8752 3183 8750
      3184 8644
TIME...MOT...LOC 1300Z 267DEG 37KT 3160 8732

BUTTS
Special weather statement, Apr 28, 8:35 AM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
835 AM CDT THU APR 28 2016

MSZ075-076-079-281415-
PERRY MS-GREENE MS-GEORGE MS-
835 AM CDT THU APR 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GEORGE...
SOUTHWESTERN GREENE AND SOUTHERN PERRY COUNTIES UNTIL 915 AM CDT...

AT 834 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES EAST OF BROOKLYN...OR 15 MILES NORTH OF WIGGINS...MOVING EAST AT
30 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LEAKESVILLE...BEAUMONT AND MCLAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

ADDITIONAL STATEMENTS WILL BE ISSUED BY THE NATIONAL WEATHER SERVICE
IN MOBILE AS CONDITIONS WARRANT.

&&

LAT...LON 3115 8914 3123 8856 3093 8853 3095 8913
TIME...MOT...LOC 1334Z 265DEG 27KT 3107 8906

BUTTS
Special weather statement, Apr 28, 9:11 AM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
911 AM CDT THU APR 28 2016

MSZ075-076-281500-
PERRY MS-GREENE MS-
911 AM CDT THU APR 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GREENE AND NORTHEASTERN
PERRY COUNTIES UNTIL 1000 AM CDT...

AT 910 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BEAUMONT...OR 8 MILES SOUTH OF RICHTON...MOVING EAST AT 35 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF CENTRAL GREENE AND
NORTHEASTERN PERRY COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

ADDITIONAL STATEMENTS WILL BE ISSUED BY THE NATIONAL WEATHER SERVICE
IN MOBILE AS CONDITIONS WARRANT.

&&

LAT...LON 3132 8898 3142 8845 3141 8845 3118 8843
      3117 8898
TIME...MOT...LOC 1410Z 270DEG 30KT 3124 8889

BUTTS
Special weather statement, Apr 28, 10:02 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1002 AM CDT THU APR 28 2016

ALZ265-266-281600-
MOBILE COASTAL AL-BALDWIN COASTAL AL-
1002 AM CDT THU APR 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BALDWIN AND
SOUTHWESTERN MOBILE COUNTIES UNTIL 1100 AM CDT...

AT 1001 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 8 MILES NORTHWEST OF WESTERN DAUPHIN ISLAND TO
13 MILES SOUTHWEST OF CENTRAL DAUPHIN ISLAND TO 26 MILES SOUTHWEST OF
DAUPHIN ISLAND TO 36 MILES SOUTH OF GULF PARK ESTATES. MOVEMENT WAS
EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BAYOU LA BATRE...DAUPHIN ISLAND...CENTRAL DAUPHIN ISLAND...PALMETTO
BEACH...CODEN...WESTERN DAUPHIN ISLAND...EASTERN DAUPHIN ISLAND...EAST
END OF DAUPHIN AND SAND ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

ADDITIONAL STATEMENTS WILL BE ISSUED AS CONDITIONS WARRANT.

&&

LAT...LON 3022 8838 3025 8838 3031 8834 3032 8840
      3034 8840 3035 8839 3038 8841 3039 8841
      3038 8840 3044 8840 3044 8839 3042 8834
      3039 8817 3034 8804 3031 8803 3031 8797
      3024 8779 3022 8778
TIME...MOT...LOC 1501Z 286DEG 29KT 3029 8843 3011 8837 2995 8846 2985
8870

BUTTS

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 7:00 PM CDTSpecial Marine WarningMOB90 min
Apr 27, 7:47 PM CDTSpecial Weather StatementMOBCovington58 min
Apr 28, 6:33 AM CDTSevere Thunderstorm WarningMOBClarke, Washington42 min
Apr 28, 6:38 AM CDTSpecial Weather StatementMOBButler67 min
Apr 28, 6:53 AM CDTSpecial Weather StatementMOBWashington67 min
Apr 28, 7:14 AM CDTSpecial Weather StatementMOBWashington46 min
Apr 28, 7:22 AM CDTSpecial Weather StatementMOBMonroe38 min
Apr 28, 7:27 AM CDTSpecial Weather StatementMOBCrenshaw33 min
Apr 28, 7:34 AM CDTAreal Flood AdvisoryMOBConecuh, Monroe116 min
Apr 28, 7:54 AM CDTSpecial Marine WarningMOB66 min
Apr 28, 8:01 AM CDTSpecial Weather StatementMOBButler, Monroe59 min
Apr 28, 8:59 AM CDTSpecial Marine WarningMOB61 min
Apr 28, 9:59 AM CDTSpecial Marine WarningMOB91 min
Apr 28, 10:48 AM CDTSpecial Marine WarningMOB87 min
Apr 28, 12:14 PM CDTSpecial Marine WarningMOB91 min
Apr 28, 1:34 PM CDTSpecial Marine WarningMOB86 min
Apr 28, 2:07 PM CDTSpecial Marine WarningMOB83 min
Apr 28, 4:37 AM CDTSpecial Weather StatementMOBGeorge, Stone68 min
Apr 28, 5:23 AM CDTSpecial Weather StatementMOBGreene67 min
Apr 28, 5:33 AM CDTSevere Thunderstorm WarningMOBGreene, Perry27 min
Apr 28, 8:35 AM CDTSpecial Weather StatementMOBGreene, Perry40 min
Apr 28, 8:47 AM CDTSevere Thunderstorm WarningMOBGeorge, Greene, Perry43 min
Apr 28, 9:11 AM CDTSpecial Weather StatementMOBGreene49 min

Nearby

Special Weather Statements in Alabama, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.